Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 16, 2018, 7:25 PM CDT for Lonoke County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2018, 7:25 PM CDT (00:25 UTC)
- Expired
- May 16, 2018, 9:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Lonoke County, AR
The radar
The Little Rock radar (KLZK), 61 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
311
WGUS54 KLZK 170025
FFWLZK
ARC085-170230-
/O.NEW.KLZK.FF.W.0049.180517T0025Z-180517T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
725 PM CDT WED MAY 16 2018
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southeastern Lonoke County in central Arkansas...
* Until 930 PM CDT.
* At 723 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain just east of Humnoke. The radar estimated two to three
inches of rain. While rain will end during the warning, it will
take awhile for any high water to runoff.
* Some locations that will experience flooding include...
Humnoke... Brummitt...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3461 9165 3460 9166 3458 9166 3457 9165
3453 9166 3451 9168 3448 9168 3449 9179
3465 9175 3464 9164
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 16, 2:18 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, May 16, 2:18 PM CDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 218 PM CDT Wed May 16 2018 .SHORT TERM...Tonight Through Friday... Showers and thunderstorms have developed this afternoon, as a mesoscale convective vortex has developed in eastern Oklahoma, with another one south of that. These systems will move through Arkansas this afternoon and tonight, with showers and thunderstorms continuing. Given the amount of instability present, some strong to briefly severe thunderstorms are possible, with winds and marginally severe hail the primary threats. With slow low level storm motion, and high precipitable water, stronger storms will also have the capability to produce localized heavy rainfall. Showers/storms from the systems this evening will shift southeastward along a remnant frontal boundary later tonight. Additional development will be possible on Thursday, as upper level troughing elongates over the mid south region. Again, we could see some marginally strong storms. By Friday, upper ridging will build back into the region, with rain chances decreasing. && .LONG TERM...Friday Night Through Wednesday An upper level ridge axis will be shifting east over the state at the start of the long term period. This will keep precip chances limited for Sat...though a weak upper disturbance looks to still try to generate some isolated convection for Sat afternoon. Otherwise...expect highs in the upper 80s to mid 90s Sat afternoon. The ridge will drop SE over time by Sun...with more of a SW flow aloft developing by late Sun. This will allow for a bit cooler conditions for Sun...and maybe a better chance for some isolated afternoon convection. Better precip chances will arrive early next week as there will be even less influence from upper level ridging...and with some additional weak disturbances moving over the region as the flow aloft becomes more zonal. Temps will cool off slightly as a result...and best rain chances will be on Mon and Tue. Even so...keep only chance POPs mentioned. Have decreasing POPs by the end of the forecast...mainly for increased uncertainty that far out in time...but also as the flow transitions to a more NW direction. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 66 82 63 86 / 30 30 10 30 Camden AR 65 87 66 91 / 40 20 20 20 Harrison AR 62 79 60 83 / 20 20 10 40 Hot Springs AR 65 86 66 89 / 40 30 10 30 Little Rock AR 67 86 66 89 / 40 30 10 30 Monticello AR 69 87 68 91 / 40 30 20 30 Mount Ida AR 62 85 64 88 / 30 30 10 30 Mountain Home AR 64 80 59 85 / 20 20 10 30 Newport AR 68 82 65 87 / 30 40 10 20 Pine Bluff AR 68 87 67 90 / 40 30 20 30 Russellville AR 66 84 64 86 / 30 30 10 40 Searcy AR 66 83 64 88 / 30 30 10 30 Stuttgart AR 70 86 67 89 / 40 30 10 30 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...57 / Long Term...62
Hazardous weather outlook, May 16, 12:45 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 1245 PM CDT Wed May 16 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171745- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 1245 PM CDT Wed May 16 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Through Tonight Isolated strong to severe thunderstorms are possible into tonight, primarily over the western, central, and southern portions of Arkansas. Strong winds and hail will be the primary threats. Some of the stronger storms will also be capable of producing localized heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Isolated to scattered thunderstorms will be in the forecast from Thursday through the early part of next week. Although widespread severe weather is not expected, locally strong winds and isolated heavy rainfall may still be seen with some of the stronger storms. .Spotter Information Statement... Spotter activation is not anticipated today. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, May 16, 5:07 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
507 PM CDT WED MAY 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD PEARCY 34.43N 93.29W
05/16/2018 GARLAND AR SOCIAL MEDIA
HEAVY RAINS HAVE CAUSED SOME FLASH FLOODING IN PEARCY.
&&
51Special weather statement, May 16, 5:35 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
535 PM CDT WED MAY 16 2018
ARZ053-054-062-162315-
Hot Spring AR-Clark AR-Dallas AR-
535 PM CDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CLARK...NORTHWESTERN
DALLAS AND SOUTHEASTERN HOT SPRING COUNTIES UNTIL 615 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arkadelphia, moving east at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dalark... Griffithtown...
Joan... Manning...
Willow...
LAT...LON 3406 9303 3419 9298 3418 9268 3415 9267
3396 9270
TIME...MOT...LOC 2235Z 281DEG 11KT 3410 9296
46Special weather statement, May 16, 5:38 PM CDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Little Rock AR 538 PM CDT WED MAY 16 2018 ARZ043-054-055-162315- Hot Spring AR-Grant AR-Saline AR- 538 PM CDT WED MAY 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT...SOUTHEASTERN SALINE AND NORTHEASTERN HOT SPRING COUNTIES UNTIL 615 PM CDT... At 538 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Lonsdale to near Perla. Movement was east at 25 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Benton... Bryant... Haskell... Traskwood... Tull... Salem in Saline County... Bauxite... Belfast... Nance... Shaw... Glen Rose... Crows... Grape... Sardis... LAT...LON 3463 9245 3438 9236 3439 9276 3463 9280 TIME...MOT...LOC 2238Z 275DEG 16KT 3460 9277 3439 9272 46
Special weather statement, May 16, 5:56 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
556 PM CDT WED MAY 16 2018
ARZ054-055-162330-
Hot Spring AR-Grant AR-
556 PM CDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND
SOUTHEASTERN HOT SPRING COUNTIES UNTIL 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Malvern to 9 miles west of Leola. Movement
was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Leola... Prattsville...
Poyen... Jenkins Ferry State Park...
Thiel... Dogwood...
Lono... Brush Creek...
LAT...LON 3415 9251 3415 9268 3417 9281 3434 9286
3435 9251 3414 9248
TIME...MOT...LOC 2256Z 268DEG 14KT 3431 9282 3417 9275
46Special weather statement, May 16, 6:17 PM CDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Little Rock AR 617 PM CDT WED MAY 16 2018 ARZ045-046-162345- Lonoke AR-Prairie AR- 617 PM CDT WED MAY 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PRAIRIE AND SOUTHEASTERN LONOKE COUNTIES UNTIL 645 PM CDT... At 617 PM CDT, Doppler radar was tracking a strong thunderstorm over Humnoke, or 10 miles northwest of Stuttgart, moving east at 5 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Humnoke... Brummitt... Allport... LAT...LON 3452 9180 3463 9180 3463 9159 3449 9160 TIME...MOT...LOC 2317Z 271DEG 8KT 3457 9172 46
Special weather statement, May 16, 6:35 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
635 PM CDT WED MAY 16 2018
ARZ062-066-170000-
Dallas AR-Ouachita AR-
635 PM CDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DALLAS AND
NORTHEASTERN OUACHITA COUNTIES UNTIL 700 PM CDT...
At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Chidester, or 12 miles north of Camden, moving
northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Amy... Holly Springs...
Ramsey...
LAT...LON 3377 9292 3395 9261 3382 9249 3380 9254
3380 9258 3378 9258 3367 9284
TIME...MOT...LOC 2335Z 245DEG 16KT 3375 9283
51The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:00 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 30 min |
| May 16, 7:42 PM CDT | Special Weather Statement | LZK | Calhoun | 33 min |
| May 16, 7:59 PM CDT | Special Weather Statement | LZK | Monroe | 31 min |
| May 16, 11:55 PM CDT | Special Weather Statement | LZK | Jackson | 35 min |
| May 17, 12:06 AM CDT | Special Weather Statement | LZK | Saline | 24 min |
| May 17, 1:11 AM CDT | Special Weather Statement | LZK | White | 34 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.